Hail, Dundy
- When
- May 9, 3:58 PM MST
- Where
- Dundy County, Haigler
- Measured
- 1 in hail
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 40.017, -101.933
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at May 9, 12:25 PM MST, 3 hours 33 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 125 PM MDT SUN MAY 9 2004 .DISCUSSION...THE PRIMARY FORECAST CONCERN WILL BE THUNDERSTORM DEVELOPMENT THIS EVENING...MONDAY AFTERNOON/EVENING...AGAIN ON TUESDAY AFTERNOON/EVENING AND ONCE AGAIN BY MID WEEK AS UPPER TROUGH AND STRONG COLD FRONT ARRIVE LATE WEDNESDAY NIGHT OR EARLY ON THURSDAY. LATEST SURFACE ANALYSIS INDICATING DRY LINE MUCH FURTHER WEST COMPARED TO YESTERDAY AT THIS TIME WITH A FEW RETURNS SHOWING UP OVER CHEYENNE COUNTY COLORADO. STABILITY PARAMETERS SUGGEST SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND MOVE EASTWARD INTO THE NORTHEAST ZONES DURING THE EVENING HOURS. BUMPED POPS UP INTO THE LIKELY CATEGORY AS CONVECTION WILL LIKELY CONTINUE WITH DEVELOPMENT OF LOW LEVEL JET. EXPECT COOLER CONDITIONS ON MONDAY AS LEE TROUGH/FRONT SET UP SLIGHTLY FURTHER SOUTH COMPARED TO THE PAST COUPLE OF DAYS. ETA STABILITY PARAMETERS SUPPORT SCATTERED MENTION BY AFTERNOON WITH A MORE FAVORABLE WIND FIELD TO SUPPORT SEVERE THUNDERSTORMS. THIS ACTIVITY WILL LIKELY CARRY INTO THE EVENING HOURS AS BOUNDARY LIFTS NORTH DURING OVERNIGHT. TROUGH MOVES INTO THE WEST LATE ON TUESDAY AS LEE TROUGH STRENGTHENS WITH WINDY SOUTHERLY FLOW ACROSS MUCH OF THE EASTERN ZONES. ETA STABILITY PARAMETERS SUPPORT ISOLATED TO SCATTERED MENTION EAST OF TROUGH AXIS BY AFTERNOON. UPPER TROUGH APPROACHES ON WEDNESDAY WITH SOME DIFFERENCES IN THE PLACEMENT OF THE 500MB TROUGH AXIS. GFS APPEARS SLIGHTLY MORE AMPLIFIED WHEN COMPARED TO THE ETA...THEREFORE IT IS ALSO SLOWER BRINGING THE BOUNDARY ACROSS THE FORECAST AREA. WILL LEAN TOWARDS THE SLOWER SOLUTION MUCH LIKE PREVIOUS FORECAST WITH A COLD FRONT MOVING INTO THE WEST/NORTHWEST OVERNIGHT WEDNESDAY AND INTO EARLY THURSDAY IN THE EAST. LITTLE CHANGES TO POPS/TEMPS AT THIS TIME WITH PLENTY OF UNCERTAINTY BEYOND FRIDAY. SURFACE BOUNDARY REMAINS IN THE AREA THROUGH NEXT WEEKEND AND MAY BE A FOCUS FOR ADDITIONAL CONVECTION TOWARD THE END OF NEXT WEEK AND INTO THE WEEKEND. NO PLAN TO MENTION PRECIPITATION AT THIS TIME BASED ON LACK OF CONSISTENCY. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && MWM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1036 AM MDT SUN MAY 9 2004 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-101200- CHEYENNE KS-CHEYENNE COUNTY CO-DECATUR KS-DUNDY NE-GOVE KS-GRAHAM KS- GREELEY KS-HITCHCOCK NE-KIT CARSON COUNTY CO-LOGAN KS-NORTON KS- RAWLINS KS-RED WILLOW NE-SHERIDAN KS-SHERMAN KS-THOMAS KS-WALLACE KS- WICHITA KS-YUMA COUNTY CO- .DAY ONE...TODAY AND TONIGHT TODAY...SUFFICIENT MOISTURE AND INSTABILITY WILL BE PRESENT FOR A SLIGHT RISK OF SEVERE THUNDERSTORMS GENERALLY NORTH OF INTERSTATE 70 THIS AFTERNOON. THUNDERSTORMS WILL DEVELOP AFTER 2 PM MDT ALONG A DRYLINE WHICH WILL BE LOCATED FROM NEAR YUMA COLORADO TO IMPERIAL NEBRASKA. INDIVIDUAL STORMS WILL MOVE NORTHEAST WHILE THE LINE ITSELF WILL MOVE EASTWARD...REACHING A MCCOOK NEBRASKA TO BIRD CITY KANSAS LINE BY 6 PM MDT. SMALL HAIL AND DAMAGING WINDS WILL BE THE PRIMARY HAZARDS NEAR THESE THUNDERSTORMS. TONIGHT...A LOW LEVEL JET WILL DEVELOP ACROSS THE AREA AFTER SUNSET...AND WILL INTERACT WITH AND INTENSIFY THUNDERSTORMS EXPECTED TO BE ONGOING NORTH OF INTERSTATE 70. THIS WILL ENHANCE THE THREAT FOR SEVERE WEATHER...ESPECIALLY IN SOUTHWEST NEBRASKA. LARGE HAIL...DAMAGING WINDS...AND AN ISOLATED TORNADO WILL BE POSSIBLE THIS EVENING AND INTO THE EARLY MORNING HOURS IN THESE AREAS. EXTREME FIRE DANGER WILL EXIST ACROSS THE ENTIRE AREA THIS AFTERNOON WITH TEMPERATURES IN THE LOWER 90S AND RELATIVE HUMIDITY VALUES AROUND 20 PERCENT. ALL OUTSIDE BURNING SHOULD BE AVOIDED ON DAYS WHEN EXTREME FIRE DANGER EXISTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A CHANCE FOR THUNDERSTORMS WILL CONTINUE THROUGH WEDNESDAY... ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. A FRONTAL BOUNDARY WILL MOVE ACROSS THE AREA MONDAY AND AGAIN ON WEDNESDAY...AND A SERIES OF WEATHER DISTURBANCES WILL ALSO MOVE ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL LIKELY BE NEEDED NORTH OF INTERSTATE 70 THIS AFTERNOON AND TONIGHT. JDK/DLF
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
210 PM MDT SUN MAY 09 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0820 PM HAIL 5 N NORTON 39.91N 99.89W
05/08/2004 1.00 INCH NORTON KS LAW ENFORCEMENT
&&
TASCOZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-100200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 244 PM MDT SUN MAY 9 2004 ...SEVERE THUNDERSTORM WATCH IN EFFECT FOR THE TRI STATE THIS AFTERNOON AND EARLY EVENING... THE STORM PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR THE ENTIRE TRI STATE AREA...INCLUDING EXTREME EAST CENTRAL COLORADO...NORTHWEST KANSAS AND SOUTHWEST NEBRASKA THROUGH 8PM MDT (9PM CDT). A VERY MOIST AND UNSTABLE AIR MASS IS IN PLACE ACROSS THE REGION. A DRY LINE OVER EASTERN COLORADO AND A FRONT MOVING THROUGH NEBRASKA WILL SERVE TO FOCUS THUNDERSTORM DEVELOPMENT FIRST OVER THE WESTERN PORTIONS OF THE WATCH AREA...DEVELOPING EASTWARD OVER TIME. STORMS ARE EXPECTED TO RAPIDLY BECOME SEVERE AS THEY MOVE INTO THE MOIST AND UNSTABLE ENVIRONMENT. HAIL TO 2 INCHES AND WIND GUSTS TO 70 MPH WILL BE POSSIBLE. JDK
The Goodland radar (KGLD), 75 km away, was scanning. The volume nearest the first event began at 22:59 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2004Every state in 2004This day in weather historyWarnings in Nebraska, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5402489.